IL-1α and MMP-9 Tear Levels of Patients with Active Ocular Rosacea before and after Treatment with Systemic Azithromycin or Doxycycline.
Аннотация
AIMS: The purpose of this paper was to determine the lacrimal concentration of IL-1α and MMP-9 in patients with active ocular rosacea before and after systemic treatment with azithromycin or doxycycline.
METHODS
After 4 weeks of therapy with azithromycin (500 mg/day, 3 days a week PO) or doxycycline (200 mg/day PO), lacrimal samples were analyzed using an enzyme-linked immunosorbent assay multiplex.
RESULTS
There was a significant difference between baseline IL-1α (37.9 pg/mL) and MMP-9 (26.7 ng/mL) in rosacea eyes compared to controls (0.001 pg/mL for IL-1α and 0.2 ng/mL for MMP-9) (p < 0.001). IL-1α decreased from 47.0 pg/mL before azithromycin to 23.5 pg/mL after treatment (p = 0.024), but not after doxycycline therapy. On the contrary, baseline MMP-9 tear levels (10.28 ng/mL) decreased after treatment (8.36 pg/mL) with doxycycline (p = 0.054) but not with azithromycin. There was a strong clinical correlation of higher baseline IL-1α tear levels between patients who responded to doxycycline therapy and those who failed (p = 0.043). Patients unresponsive to azithromycin had significantly higher baseline MMP-9 levels than those with doxycycline (p = 0.040).
CONCLUSIONS
While IL-1α levels decreased after azithromycin therapy, MMP-9 did so after doxycycline treatment. Baseline cytokine tear levels tend to be markedly elevated in patients with antibiotic failure, suggesting their potential role as therapeutic biomarkers for the disease.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.